Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 5, 2020, 1:13 AM CDT for Moore County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2020, 1:13 AM CDT (06:13 UTC)
- Expired
- Aug 5, 2020, 1:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
County Moore County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2764 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted.
004 WWUS84 KAMA 050613 SPSAMA Special Weather Statement National Weather Service Amarillo TX 113 AM CDT Wed Aug 5 2020 TXZ002-007-008-050645- Hutchinson TX-Sherman TX-Moore TX- 113 AM CDT Wed Aug 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUTCHINSON...SOUTH CENTRAL SHERMAN AND NORTHEASTERN MOORE COUNTIES UNTIL 145 AM CDT... At 112 AM CDT, Doppler radar was tracking a strong thunderstorm near Sunray, or 12 miles north of Dumas, moving southeast at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sunray. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3599 10202 3614 10190 3601 10149 3576 10170 TIME...MOT...LOC 0612Z 304DEG 18KT 3603 10189 $$ LG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 12:30 AM CDT, 43 minutes earlier.
Area forecast discussion, Aug 5, 12:30 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1230 AM CDT Wed Aug 5 2020 .AVIATION...06Z TAFs. Main concern in the aviation forecast is the potential for thunderstorms over the next several hours at all sites. As of 05z, thunderstorms were ongoing near DUX, BGD, and PPA, a broken line of storms along a LAA-PYX line, and a couple isolated storms between DHT and AMA. Expect thunder to come near all sites over the next three hours, with thunder expect most of the night around GUY. Multiple amendments may be necessary overnight should a storm directly threaten a terminal or dissipate earlier than expected. Otherwise, expect VFR conditions with southeasterly winds through the period. Small chance for thunder again Wednesday afternoon and evening, but probability is too low to warrant a mention this far in advance. Ferguson && .PREV DISCUSSION... /Issued 403 PM CDT Tue Aug 4 2020/ DISCUSSION... For tonight, another round of showers and thunderstorms is expected to develop across the higher terrain of southeast Colorado and eastern New Mexico, then track southeast into the Oklahoma and Texas Panhandles this evening and tonight courtesy of the continuing northwest flow aloft resulting from upper level ridging across the southwest states and upper level troffing in the eastern states. An upper level shortwave trof embedded in the overall flow pattern is progged to track across the southern high plains through tonight which should assist in maintaining the shower and thunderstorm potential through tonight across all of the fcst area. Highest pops were placed in the OK Panhandle and far northern TX Panhandle with lowest values in the far southeast TX Panhandle. Isolated storms may become strong to severe, with damaging winds and large hail the main hazards, primarily over northwest sections of the area. Not much has changed in the long term from what was seen yesterday. The upper level ridge of high pressure is forecast to remain centered around southern NM and far west Texas through Wednesday, then slide eastward to west central Texas and expand northward by Thursday and persist into next weekend. As this occurs, northwest flow aloft will gradually transition to more westerly by the latter part of this week into the weekend. As a result, there will be a continued slight chance for mainly late afternoon and evening showers and thunderstorms across parts of the area. NBM pops seem plausible and were generally incorporated into the grids. In addition, max temperatures over 100 degrees are forecast to return to at least parts of the OK and TX Panhandles Thursday through the weekend as the upper level ridge of high pressure expands northward with a corresponding rise in the height fields. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 77/11
Hazardous weather outlook, Aug 4, 10:00 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1000 PM CDT Tue Aug 4 2020 OKZ001>003-TXZ001>020-317-051500- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1000 PM CDT Tue Aug 4 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are expected through tonight across the Oklahoma and Texas Panhandles. A few storms may become strong to severe, with damaging winds and large hail the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across parts of the Oklahoma and Texas Panhandles Wednesday through Monday, mainly during the late afternoon and evening hours. A few storms that develop late Wednesday afternoon and evening will have the potential to become strong to severe, with damaging winds and large hail the primary hazards. Thunderstorms that form late Thursday afternoon through Sunday evening are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may become necessary through tonight. Please relay any information about observed severe weather to the National Weather Service in Amarillo while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 4, 9:12 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
912 PM CDT Tue Aug 4 2020
TXZ001-002-006-007-050315-
Hartley TX-Sherman TX-Dallam TX-Moore TX-
912 PM CDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN...SOUTHEASTERN DALLAM...
NORTHERN MOORE AND NORTHEASTERN HARTLEY COUNTIES UNTIL 1015 PM CDT...
At 912 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Conlen, or 6 miles southwest of Stratford, moving east
at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Dumas, Stratford, Cactus, Sunray and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3609 10247 3644 10222 3635 10163 3605 10163
3579 10191
TIME...MOT...LOC 0212Z 292DEG 31KT 3626 10214
GuerreroSpecial weather statement, Aug 5, 12:31 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1231 AM CDT Wed Aug 5 2020
TXZ002-007-050600-
Sherman TX-Moore TX-
1231 AM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERMAN AND NORTHEASTERN
MOORE COUNTIES UNTIL 100 AM CDT...
At 1231 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cactus, or 12 miles south of Stratford, moving
southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cactus and Sunray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3626 10211 3615 10167 3600 10167 3588 10188
3608 10216 3611 10216
TIME...MOT...LOC 0531Z 294DEG 24KT 3615 10207
LGSpecial weather statement, Aug 5, 12:39 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1239 AM CDT Wed Aug 5 2020
TXZ002-007-050615-
Sherman TX-Moore TX-
1239 AM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN AND
NORTHWESTERN MOORE COUNTIES UNTIL 115 AM CDT...
At 1239 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Cactus, or 14 miles south of Stratford, moving
southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cactus and Sunray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3623 10207 3609 10168 3586 10191 3605 10216
3607 10216
TIME...MOT...LOC 0539Z 301DEG 21KT 3612 10205
LGSpecial weather statement, Aug 5, 1:13 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 113 AM CDT Wed Aug 5 2020 TXZ002-007-008-050645- Hutchinson TX-Sherman TX-Moore TX- 113 AM CDT Wed Aug 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUTCHINSON...SOUTH CENTRAL SHERMAN AND NORTHEASTERN MOORE COUNTIES UNTIL 145 AM CDT... At 112 AM CDT, Doppler radar was tracking a strong thunderstorm near Sunray, or 12 miles north of Dumas, moving southeast at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sunray. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3599 10202 3614 10190 3601 10149 3576 10170 TIME...MOT...LOC 0612Z 304DEG 18KT 3603 10189 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:12 PM CDT | Special Weather Statement | AMA | Moore, Sherman | 63 min |
| Aug 4, 9:50 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 55 min |
| Aug 4, 10:43 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Aug 4, 11:27 PM CDT | Areal Flood Advisory | AMA | Moore, Sherman | 3 hr |
| Aug 4, 11:49 PM CDT | Areal Flood Advisory | AMA | Dallam, Sherman | 4 hr |
| Aug 5, 12:31 AM CDT | Special Weather Statement | AMA | Sherman | 29 min |
| Aug 5, 12:39 AM CDT | Special Weather Statement | AMA | Moore | 36 min |
| Aug 5, 12:54 AM CDT | Areal Flood Advisory | AMA | Carson | 3 hr |
| Aug 5, 2:44 AM CDT | Areal Flood Advisory | AMA | Moore, Sherman | 46 min |
| Aug 5, 4:52 AM CDT | Areal Flood Advisory | AMA | Hansford, Moore, Sherman | 3 hr |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.